How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17536
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My mother accidentally two two doses of her metoprolol

Customer Question

My mother accidentally two two doses of her metoprolol tonight. 2@ 25mg her usual dose is [email protected] twice a day. What concerns should I have.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

The vast majority of people will do fine if a single extra dose of metoprolol is taken. The potential concern would be for someone that is already having a heart rate that is on the low end of normal, as the extra dose may be sufficient to cause the heart rate to lower further. Many people do not check their heart rate before taking the pill, so we usually are guided by the current status of the patient.

If she or you can monitor her heart rate or pulse, then there would only be a concern if the heart rate drops below 50. If the heart rate cannot be monitored, then she should only be concerned if she develops any lightheadedness or dizziness. It also would be reasonable for her to be drinking plenty of fluids to assure that she is staying hydrated.

If I can provide any clarification, please let me know.

Expert:  Dr. D. Love replied 1 year ago.

Please let me know if any further information would be helpful.

Related Medical Questions